Changing Nature of Work (CNoW) with ICT Workshop

Changing Nature of Work (CNoW) with ICT Workshop

Changing Nature of Work (CNoW) with ICT Workshop

Note: This workshop is open to public and we do not ask for additional registrations.

 

7th International Workshop on Changing Nature of Work (CNoW)

How are work routines, tasks, jobs and employment re-shaped and re-institutionalized in the 4th Industrial Revolution?

[Ideas will be exchanged for future topics and attendance is open to public]

July 11, 2019, 14:00~18:00

Shaanxi Zhang bagou Guesthouse

IFIP 9.1 ICT and Work


Organizers

Brian Donnellan, brian.donnellan@mu.ie

Jungwoo Lee, jlee@yonsei.ac.kr

Cai Shun, caishun@xmu.edu.cn



Program

30 minutes are allocated for each paper including discussion time.

 

14:00 Welcome and Opening (10 minutes)

Brian Donnellan, Workshop Chair, Maynooth University, Ireland

 

14:10-15:40 Communications on the Web (90 minutes)

1. Effect of Positive Communication on Trust Building in Virtual Teams, Makoto Shinnishia, Kunihiko Higaa (Tokyo Institute of Technology)

2. Seeking Connectedness from Social Media? Deciphering Social Media Usage Patterns for Working Adults, Mengyao Fu, Na Jiang, Bingqing Xiong (City University of Hong Kong), Chee-Wee Tan (Copenhagen Business School Denmark), Eric Lim (UNSW Sydney), Weiquan Wang (City University of Hong Kong)

3. Non-Verbal Communication on the Web: Digital Gesture, Soohyung Kim, Hwajoon Choi, and Jungwoo Lee (Yonsei University)

 

15:40-16:00 Break (20 minutes)

 

16:00-17:30 Spatiality, Temporality and Readiness for Digital Future (90 minutes)

4. Spatial-temporal Forecasting of Tourism Demands Based on Geographical Location Co-occurrence Similarity, Ning Lv (Xiamen University)

5. Affordances of Control in a Paradigm of Spatial Computing Platforms, Shane McLoughlin, Brian Donnellan, (Maynooth University, Ireland)

6. How Can Japanese Enterprises Improve Digital Readiness? Haruka Ikegami, Junichi Iijima (Tokyo Institute of Technology)

 

17:30-17:50 Debrief and Wrap-Up (20 minutes)

Cai Shun, Workshop Chair, Xiamen University, China

 

17:50 - 18:00 IFIP 9.1 Meeting (10 minutes)

Jungwoo Lee, Workshop Chair, IFIP 9.1 Chair, Yonsei University



Previous Call

 

Workshop on The Changing Nature of Work (CNoW) at PACIS 2019, Xi'an, China

It is proposed to have a participatory workshop at PACIS 2019 where people can discuss their ideas on the Changing Nature of Work. The theme of PACIS 2019 relates to the 4th Industrial Revolution and states that "with the progress of fourth industrial revolution driven by Artificial Intelligence, autonomous vehicles and drones, and 3D Printing, the restructure of employment and industry reallocation can happen". Therefore, the nature of work in organizations is changing to accommodate new forms of organizing through modern digital platforms. Digital technology transforms jobs and tasks but also has deep effects on employee engagement and how meaning is formed in day-to-day work and employment. While there is more flexibility in terms of when, where, and how we work, there are also multiple adverse effects associated with these emerging patterns of work. For example, constant connectivity may seriously interrupt the workflows, and 24/7 work patterns may blurs the boundaries of work and personal life. Ultimately, digitalization is transforming the workplace and organizing, including leading to new forms of leadership, governance structures and individual responses to these new patterns of work. These and other issues related to the digital workplaces which may change the routines of work and task as well as patterns of employment will be explored in this workshop.  The workshop will be run in conjunction with the IFIP 9.1 work group.

 

Potential topic areas include (but are not limited to):

• Emerging new patterns of work

• Digital working and workplace technologies

• Algorithmic management

• Digital infrastructures of work

• Modern workspace as a combination of physical and digital environments

• Changing spatial and temporal dimensions of work

• Work fragmentation and nomadic work practices

• New forms of virtual teamwork and virtualization of work

• Transparency and open collaboration

• New technology-enabled forms of employee participation and engagement

• Gig economy, crowdsourcing

• Impact on professions and labor through digitization and automation

• Changing patterns of leadership, leadership in the digital age

• Impact of the digital workplace on work-life balance and boundary management

 

Important Dates:

- May 22 abstracts submission deadline (single page abstract, 700 words maximum excluding references)

- May 29 acceptance notification

- June 11 final abstract submission

- July 11, workshop from 2pm to 6pm in Xi'an

 

Submission Instructions:

Prospective attendees are invited to submit a one page abstract (including title and authors names) about their research related to the changing nature of work. Accepted authors will have an opportunity to discuss their ideas in breakout discussions in a round table format at the workshop.

Submissions should be emailed to any one of the organizers:

brian.donnellan@mu.ie

jlee@yonsei.ac.kr

caishun@xmu.edu.cn